Mississippi, 2013

Hail and Damaging Wind in Mississippi, February 10, 2013

February 10, 2013 · NWS LIX · 2 events in 2 counties and zones

A cold front moved through southern Mississippi and southeast Louisiana during the afternoon and evening hours. Thunderstorms, a few severe, developed in advance of the cold front.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LIX wrote it up.

A cold front moved through southern Mississippi and southeast Louisiana during the afternoon and evening hours. Thunderstorms, a few severe, developed in advance of the cold front.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Feb 10, 11:36 AM CST, 2 hours 39 minutes earlier.

Area forecast discussion, Feb 10, 11:36 AM CST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1136 AM CST SUN FEB 10 2013

.AVIATION...
MAINLY IFR TO MVFR CONDITIONS WILL PREVAIL DURING THE PERIOD DUE TO
CEILINGS AND/OR VISIBILITIES. CONVECTION WILL BE ON THE INCREASE
THIS AFTERNOON AND WILL PRIMARILY AFFECT KBTR...KMCB AND KHDC
THROUGH 23 OR 00Z. CONVECTION WILL BE POSSIBLE AT THE OTHER
TERMINAL SITES MAINLY AFTER 00Z AND UNTIL 06Z. A COLD FRONT WILL
PUSH SOUTH ACROSS THE AREA OVERNIGHT AND EARLY MONDAY MORNING. 11

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  74  55  61  48 / 100  80  60  80
BTR  77  60  67  52 / 100  80  60  70
ASD  74  62  67  54 /  90  80  60  70
MSY  75  63  69  56 /  90  80  60  70
GPT  70  63  67  54 /  80  80  60  70
PQL  70  63  69  54 /  80  80  60  70

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLOOD WATCH UNTIL 6 PM TUESDAY FOR THE FOLLOWING ZONES:
     ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
     FELICIANA...IBERVILLE...LIVINGSTON...LOWER
     JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
     BERNARD...LOWER TERREBONNE...NORTHERN
     TANGIPAHOA...ORLEANS...POINTE COUPEE...SOUTHERN
     TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST.
     JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
     LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
     TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
     FELICIANA.

GM...SMALL CRAFT ADVISORY UNTIL 6 PM SUNDAY FOR THE FOLLOWING ZONES:
     BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
     BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

MS...FLOOD WATCH UNTIL 6 PM TUESDAY FOR THE FOLLOWING ZONES:
     AMITE...HANCOCK...HARRISON...JACKSON...PEARL
     RIVER...PIKE...WALTHALL...AND WILKINSON.

GM...SMALL CRAFT ADVISORY UNTIL 6 PM SUNDAY FOR THE FOLLOWING ZONES:
     BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
     BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

&&
Hazardous weather outlook, Feb 10, 10:30 AM CST, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1030 AM CST SUN FEB 10 2013

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-102230-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1030 AM CST SUN FEB 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A STRONG SOUTHERLY FLOW WILL PRODUCE WINDS OF 20 TO 25 MPH WITH
GUSTS TO 30 MPH THIS AFTERNOON. THE WINDS MAY BECOME ENHANCED TO
STRONGER LEVELS AT STREET LEVEL IN URBAN CENTRAL BUSINESS DISTRICTS
WITH TALL SKYLINES.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT ACROSS THE ENTIRE OUTLOOK AREA. THE PRIMARY THREATS WILL BE
ISOLATED TORNADOES WHICH COULD BE STRONG...DAMAGING WIND GUSTS OF 50
TO 65 MPH...MARBLE TO QUARTER SIZED HAIL AND LOCALLY HEAVY RAINFALL.

A FLOOD WATCH IS IN EFFECT FOR THIS AFTERNOON AND TONIGHT FOR
LOCALLY HEAVY RAINFALL WITH THE PASSAGE OF A STRONG COLD FRONT AND
ASSOCIATED THUNDERSTORMS.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL THE COASTAL WATERS AND
TIDAL LAKES THROUGH THIS AFTERNOON...AND FOR THE COASTAL WATERS
THROUGH TONIGHT.

STRONG SOUTHERLY FLOW WILL PRODUCE HIGHER THAN NORMAL TIDES ALONG
COASTAL SECTIONS. THIS MAY CAUSE BRIEF MINOR COASTAL FLOODING OF
LOW LYING AREAS...PARTICULARLY AT HIGH ASTRONOMICAL TIDES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FLOOD WATCH IS IN EFFECT FOR MONDAY AND TUESDAY FOR PERSISTENT
MODERATE TO OCCASIONALLY HEAVY RAINFALL RESULTING IN POSSIBLE
FLOODING.

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TUESDAY AS AN AREA
OF LOW PRESSURE AND A COLD FRONT MOVE THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY THROUGH TUESDAY FOR THE
ENTIRE OUTLOOK AREA DUE TO A SQUALL LINE OF STRONG TO SEVERE
STORMS TODAY THEN A LONG DURATION OF POTENTIALLY FLOODING RAINS
MONDAY AND TUESDAY.

In the hours before

Special weather statement, Feb 10, 1:52 PM CST, 23 minutes before
LAZ039-MSZ071-102015-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
152 PM CST SUN FEB 10 2013

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING
WALTHALL COUNTY...WASHINGTON PARISH...

AT 147 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR FRANKLINTON...OR ABOUT 17 MILES
SOUTHWEST OF ANGIE...MOVING NORTHEAST AT 50 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...ANGIE

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 40 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST SUNDAY EVENING FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Amite

When
February 10, 2:15 PM CST
Where
Amite County, Gloster
Measured
1 in hail
Reported by
Public
Coordinates
31.200, -91.020

A public report of quarter size hail was relayed by Gloster Police Department.

Thunderstorm Wind, Walthall

When
February 10, 4:15 PM CST
Where
Walthall County, 2.74 mi E of Flowers
Measured
54 kt (62 mph) estimated gust
Property damage
$2,000
Reported by
NWS Storm Survey
Coordinates
31.076, -89.974

Several trees were reported down near the intersection of Highways 48 and 45.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2013Every state in 2013This day in weather historyWarnings in Mississippi, February 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 429903, 429911.